[Skip to Content]
[Skip to Content Landing]
Article
August 1967

Hypoglycemia Due to AcetohexamideTreatment by Peritoneal Dialysis

Author Affiliations

York, Pa

From the Department of Internal Medicine, York Hospital, York, Pa. Dr. Lampe is now at the Harrisburg State Hospital, Harrisburg, Pa.

Arch Intern Med. 1967;120(2):239-241. doi:10.1001/archinte.1967.00300020111016
Abstract

THERE have been 34 reports of hypoglycemia caused by sulfonylureas. Coma and death have occasionally resulted when diagnosis was delayed. Hypoglycemia after the use of tolbutamide has been seen in both diabetics and nondiabetics. Prolonged hypoglycemia as a result of retention of chlorpropamide has also been reported.1 Combined treatment with tolbutamide and carbutamide has resulted in prolonged hypoglycemia.2 Three reports of hypoglycemia following acetohexamide have appeared.3-5 Impaired renal function was noted in two of these reported cases in which the cause of the hypoglycemia appeared to be renal retention of acetohexamide metabolites. This report describes a patient with chronic renal disease and azotemia who developed protracted symptomatic hypoglycemia after one 500 mg tablet of acetohexamide (Dymelor).

Report of a Case  A 42-year-old white woman was admitted to York Hospital on July 15, 1965. The patient had been well until a month before admission when she complained of

First Page Preview View Large
First page PDF preview
First page PDF preview
×